Format

Send to:

Choose Destination
See comment in PubMed Commons below
J Pediatr. 1998 Jul;133(1):51-6.

Effects of cisapride on QT interval in children.

Author information

  • 1Department of Pediatrics, Childrens Hospital Los Angeles, California 90027, USA.

Abstract

Recent reports of torsade de pointes and heart block associated with prolonged QT interval in children receiving cisapride raise questions about its safety. We prospectively examined the effects of cisapride on the QT interval in children. Electrocardiography was performed on 30 children before and after cisapride was administered. An additional 71 children underwent electrocardiography only after starting cisapride. The incidence of a corrected QT (QTc) interval > 440 msec or a marked abnormality in T wave morphology was determined in all 101 children. Cisapride significantly lengthened the QTc with a mean increase of 15.5 +/- 4.6 msec (mean +/- SEM, p = 0.002 in the 30 children with baseline electrocardiographs. Twelve of the 101 patients were found to have a QTc > 440 msec, and one had a new prominent notched T wave in all leads. In these 13 (13%) patients with repolarization abnormalities, other factors that might contribute to a long QT were noted in 11 (85%) patients. We conclude that cisapride use in children is associated with a modest increase in QT interval. The incidence of QTc > 440 msec is low. Most children with long QTc have other factors that could compound the effects of cisapride.

PMID:
9672510
[PubMed - indexed for MEDLINE]
PubMed Commons home

PubMed Commons

0 comments
How to join PubMed Commons

    Supplemental Content

    Full text links

    Icon for Elsevier Science
    Loading ...
    Write to the Help Desk